MAUDE Adverse Event Report: HALYARD - IRVINE UNKNOWN; REGIONAL ANESTHESIA

HALYARD - IRVINE UNKNOWN; REGIONAL ANESTHESIA
Model Number UNKNOWN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Procedure: femoral nerve block.A report was received stating an echospark catheter sheared off during needle removal.About 8 cm of the catheter with the catheter tip was retained inside the patient.The procedural physician called the company representative and asked what should be done with the broken catheter retained inside the patient.The company representative explained that the decision would have to be made by the physician.The breakage occurred when the catheter was thread into place and the needle was being removed.It is not known if there was any stretching.The product is a t-bloc tray with a touchy needle.After the catheter breakage, the physician attempted to locate the catheter remnant inside the patient using ultrasound.It could not be seen using ultrasound.At the time of this report, a decision had not been made on the next action regarding removal of the remnant.Additional information was received 16-feb-2017 stating the catheter remnant was removed from the patient.Additional information was received 21-feb-2017 stating the catheter for this complaint was removed when the patient was taken to surgery for the scheduled procedure.The patient had a femoral nail placement procedure related to a fracture.There were no complications.There was no reported injury.
 
Additional Manufacturer Narrative
One sample device was returned.A visual inspection found one catheter was returned.The complaint sample was identified as an echospark catheter.Only a portion of the distal end of the catheter was returned.The catheter appeared to be sheared.Unable to perform tensile strength on catheter segment due to its short length.The root cause could not be determined, since the sample was not adequate for testing.All information reasonably known as of 19-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).

Brand Name
UNKNOWN
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6397209
Report Number2026095-2017-00041
Device Sequence Number10772847
Product Code BSO
UDI-Device Identifier10680651407945
UDI-Public10680651407945
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberUNKNOWN
Device Lot Number0202502425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date05/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight75